Alert archive / New York / Wind Advisories in 2006
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 18, 2006, 3:51 AM EST for 7 counties in Pennsylvania; 17 counties in New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 3:51 AM EST (08:51 UTC)
- Expired
- Jan 18, 2006, 10:16 AM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 180851 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 351 AM EST WED JAN 18 2006 ...VERY WINDY CONDITIONS EXPECTED INTO THIS EVENING... .AS A STRONG STORM CONTINUES TO WIND UP OVER EASTERN CANADA TODAY...ITS CIRCULATION WILL BRING STRONG GUSTY WINDS TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TODAY AND EARLY TONIGHT. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-181700- /O.NEW.KBGM.WI.Y.0002.060118T0851Z-060119T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 351 AM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. OVER THE HIGHER ELEVATIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...GENERALLY 1500 FEET AND ABOVE...STRONG SOUTHERLY WINDS WILL FREQUENTLY GUST INTO THE 40 TO 50 MPH RANGE THIS MORNING. IN VALLEY AREAS...WINDS WILL NOT BE AS STRONG DURING THE MORNING...WITH SPEEDS OF 15 TO 25 MPH ANTICIPATED. BY EARLY AFTERNOON...AFTER THE PASSAGE OF A SHARP COLD FRONT...WINDS WILL SHIFT TO THE WEST...BUT REMAIN STRONG AND GUSTY. IN FACT...MORE WIDESPREAD WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME DOWNED TREES AND SPOTTY POWER OUTAGES ARE POSSIBLE. $$ MJ
1 follow-up statement
000 WWUS71 KBGM 181516 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1016 AM EST WED JAN 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-181630- /O.CAN.KBGM.WI.Y.0002.000000T0000Z-060119T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1016 AM EST WED JAN 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER INDICATIONS THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER, SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE THIS MORNING AND INTO THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 9:20 PM EST, 6 hours 31 minutes earlier.
Area forecast discussion, Jan 17, 9:20 PM EST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 920 PM EST TUE JAN 17 2006 .SHORT TERM (TONIGHT - THURSDAY)... UPDATE - WE HAVE EXPANDED THE FFA TO INCLUDE THE CNTRL SRN TIER AND FINGER LAKES...ONLY AN INCH OR SO WILL CAUSE PRBLMS AND RDR RETURNS ARE IMPRSV UPSTREAM. LOTS OF MSTR AND IMPRSV DYNAMICS TO BOOT. WE ALSO EXTENDED THE WWA UNTIL 3 AM MOST AREAS...5 AM FAR ERN ZONES. ACRS CNTRL AND WRN ZONES, RAIN WILL BE THE PREDOMINANT PCPN TYPE BUT SVRL MESO SITES STILL SHOWING TEMPS A30. XPCT THE FZRA THREAT WILL END HERE BETWEEN MDNGT AND 2 AM. ACRS THE WRN MOHAWK VLY AND WRN CATSKILLS/POCONOS THE FZRA THREAT MAY LINGER TIL CLOSE TO DAYBREAK AS COLD AIR WILL BE SLOW TO SCOUR OUT. LASTLY, WE DECIDED TO HOLD OFF ON ANY WIND HEADLINES. INVERSION WILL PROTECT MOST OF THE AREA TNGT, WITH XCPTN OF HIGHER ELEVATIONS, AND PSBLY THE FINGER LAKES WHERE MDLS ARE SHOWING SLIGHTLY STRONGER LOW LVL FLOW. XPCTG MAIN THREAT FOR WINDS WILL BE TMRW MRNG AND DURING THE DAY BEHIND THE FRONT. WE DID NOT WANT TO COMPLICATE THE ISSUE AS FZRA AND +RA/FLOODING APPEAR TO BE THE MAIN THREATS ATTM. WILL LET THE MIDSHIFT WILL ISSUE ANY NEEDED WIND HEADLINES. PREV AFD BLO... STRONG SYSTEM SPINNING UP OVER THE MIDWEST WILL BRING A VARIETY OF WX TO THE REGION. INITIAL BURST OF WAA PCPN MVG ACROSS THE AREA ATTM. PCPN IS LGT...AND AFTER A DAY OF ONLY HIGH CLDS AND EVEN A FEW BRKS...ALONG WITH CONT WAA...MANY TEMPS ARE ABV FRZG. ONLY SPOTTY RPTS OF FRZG RAIN. BIG BRK IN THE PCPN WITH THE NEXT SOLID AREA OF PCPN ALL THE WAY BACK OVER FAR WRN PA. WILD CARD IS THE VERY DRY AIR IN PLACE WITH MANY DEW PTS IN THE TEENS...AND A FEW IN THE SINGLE NUMBERS. ANY PCPN THAT FALLS WILL HELP COOL THE BNDRY LYR...BUT IT/S LOOKING RAIN FREE FOR THE NEXT FEW HRS. WILL CONT WITH THE WINTER WEATHER ADVISORY FOR THE PSBLTY OF FRZG RAIN...BUT IT/S LOOKING LIKE A MINOR EVENT AT BEST. LTR TNGT...A VERY STRONG H3 JET WRAPS ARND THE SHRP SHRT WV AND DVLPS A POWERFULL AREA OF UPPER LVL DIVERGENCE AND ASSOCIATED UPWARD MOTION. THIS SHD RESULT IN AN AREA OF HEAVY RAIN BRKG OUT...MAINLY OVER THE SERN ZONES. STRONG OMEGA COMBINES WITH SOME NARROW CAPE MAY EVEN RESULT IN CONV EMBEDDED IN THE RAIN. THIS IS BEING CVRD BY A FLOOD WATCH BEGINNING LATE TNGT FOR MUCH OF THE ERN AND SERN ZONES. ONEIDA COUNTY INCLUDED IN THE WATCH AT THE REQUEST OF ALY FOR POTENTIAL PROBLEMS ON THE WEST CANADA CREEK. OTHER CNCRN IS WIND. STRONG LOW LVL JET...UP TO 75 KTS IN YOU BELIEVE THE NAM...DVLPS LTR TNGT. STRONG INV SHD LIMIT THE EFFECT OF THE JET...HWVR...BY LATE NGT INV IS GONE AND SOME OF THESE HIGHER WINDS COULD MIX DOWN. OF SPECIAL CNCRN IS INVOF THE COLD FNT...AND IN THE DVM BHD THE FNT. TO AVOID THREE FLAGS IN THE ZONES...HAVE NOT ISSUED A WIND ADVISORY ALTHOUGH LTR SHIFTS MAY CONSIDER IT. SCT SNOW SHWRS WED IN THE CAA BHD THE FNT. LIMITED FVRBL WINDOW FOR LES SHD KEEP AMTS DOWN. MORFORD && .AVIATION (17/18Z - 18/18Z)... VFR CONDITIONS THIS AFTERNOON WILL LOWER THIS EVENING TO MVFR DUE TO BOTH CIGS/VSBY WITH PRECIP BEGINNING AS FREEZING RAIN. FREEZING RAIN WILL BE MOST PERSISTENT AT UCA WHERE CHANGEOVER TO PLAIN RAIN WONT OCCUR UNTIL 04Z. BTW 02-04Z, MVFR CONDITIONS WILL PERSIST AT SYR/ELM/UCA/AVP WITH OCCASIONAL LOWER CIGS AND VSBYS IN HEAVY RAIN TOWARD MORNING WITH FRONTAL PASSAGE. AT BGM/ITH, EXPECT IFR CONDITIONS DUE TO LOWER CIGS. STRONG LOW LEVEL WINDS OVERNIGHT WILL MAKE FOR LOW LEVEL WIND SHEAR AT AVP/ELM DUE TO PROTECTIVE TERRAIN. SFC WINDS WILL GENERALLY BE FROM THE SOUTHEAST AT 15-20 KNOTS WITH GUSTS TO 30-35 KNOTS. AFTER FRONTAL PASSAGE BTW 13Z-15Z, WINDS WILL SHIFT TO THE SOUTHWEST WITH MVFR CONDITIONS DUE TO VSBY RESTRICTIONS IN SHOWERS AND CIGS. RRM && .LONG TERM (THU NIGHT - TUESDAY)... THURSDAY NIGHT SHOULD BE DRY WITH WEAK SFC TROF REMAINING FAR ENOUGH WEST THROUGH 12Z FRIDAY. WEAK SFC TROF VCNTY OF CWA ON FRIDAY WITH CHC POPS FOR RAIN/SNOW SHOWERS FRIDAY MORNING THEN JUST RAIN SHOWERS DURING THE AFTERNOON. ACROSS FAR SE ZONES KEPT POPS BELOW THRESHOLD. ANOTHER SYSTEM WILL TRACK FROM THE MID WEST ON SATURDAY MORNING ACROSS THE SAINT LAWRENCE VALLEY REGION TO NORTHERN NEW ENGLAND BY SUNDAY MORNING. BULK OF PRECIP FROM THIS SYSTEM WILL BE RAIN WITH SNOW SHOWERS ON BACK SIDE SATURDAY NIGHT. REST OF EXTENDED PERIOD LOOKS QUIET WITH SFC HIGH PRESSURE OVER THE EASTERN US AND SOUTHWEST UPPER LEVEL FLOW KEEPING TEMPS MILD. RRM && .HYDROLOGY... HEAVY RAINS SEEM LIKELY LTR THIS EVE AND OVRNGT...MAINLY OVER THE ERN AND SRN AREAS. THREE QUARTER TO AN INCH AND A HALF PSBL IN ISLTD AREAS WILL BRING SMALL CREEKS AND STREAMS...AND EVEN SOME OF THE MAINSTREAM RVRS UP TO OT SLGTLY ABV BANKFULL. CONCERN IS ALSO THERE FOR SOME EMBEDED CONV AND ISLTD TRAINING OF HEAVY RAIN AREAS CAUSING LOCALLY HIGHER RAINFALL TOTALS AND FLOODING PRBLMS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT ALL ZONES FLOOD WATCH MIDNIGHT TIL 6 PM WEDNESDAY NYZ009-037-045-046-055>-57-062 .PA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT ALL ZONES FLOOD WATCH MIDNIGHT TIL 6 PM WEDNESDAY PAZ038>040>043-044-047-048-072 &&
Hazardous weather outlook, Jan 17, 4:01 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 401 PM EST TUE JAN 17 2006 NYZ015>018-022>025-036-044-182115- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND- 401 PM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING. OCCASIONAL FREEZING RAIN WILL CONTINUE INTO THIS EVENING. THE PRECIPITATION WILL CHANGE OVER TO ALL RAIN FOR MOST AREAS BY MIDNIGHT. IN ADDITION, STRONG WINDS WILL DEVELOP THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. SEE PRODUCT ALBWSWBGM FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL CONTINUE ON WEDNESDAY WITH WIND SPEEDS OF 15 TO 30 MPH AND GUSTS TO 35 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ009-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 182115- NORTHERN ONEIDA-SOUTHERN ONEIDA-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 401 PM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT THROUGH WEDNESDAY AFTERNOON. OCCASIONAL FREEZING RAIN WILL CONTINUE INTO THIS EVENING. THE PRECIPITATION WILL CHANGE OVER TO ALL RAIN FOR MOST AREAS BY MIDNIGHT. THE RAIN MAY BE HEAVY AT TIMES OVERNIGHT, LEADING TO LOCALIZED FLOODING PROBLEMS. IN ADDITION, STRONG WINDS WILL DEVELOP THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. SEE PRODUCTS ALBWSWBGM AND ALBFFABGM FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL CONTINUE ON WEDNESDAY WITH WIND SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:27 AM EST | Flash Flood Warning | BGM | Bradford | 6 hr |
| Jan 18, 7:27 AM EST | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Jan 18, 7:38 AM EST | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Jan 18, 7:55 AM EST | Flash Flood Warning | BGM | Luzerne | 6 hr |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.